MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE
Catalog Number 03.010.146
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4) - no code available used to capture required intervention and surgical delay of 70 minutes.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a cannulated connecting screw would not release from a suprapatellar nail during a suprapatellar nail procedure of the tibia.Nail and screw removal was done since the cannulated connecting screw would not disengaged from the nail.Thus, x-ray was performed since the nail would not release from the insertion handle because of the cannulated connecting screw, they had to remove all screws from the patient and remove the nail and insert a new nail and new locking screws.When the nail was taken out and a new nail was inserted, the cannulated connecting screw would not release again from the new nail.The tip of the nail (1st nail used) broke off and there were fragments generated from the broken nail.The surgeon didn¿t find the piece until they did a mri the next day.The patient had to be brought back into the or to remove the broken tip, all fragments of the nail tip were removed the next day easily, without difficulty without having to remove the nail.Outcome was reported as fine but there was a 70 minutes delay.Surgery was completed successfully.Concomitant device reported: radiolucent insertion handle for expert nails 100mm (03.010.486, lot number unknown, quantity 1).This report is for one (1) cannulated connecting screw.This is report 2 of 3 for (b)(4).

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7630807
Report Number2939274-2018-52594
Device Sequence Number11217257
Product Code FZX
UDI-Device Identifier10886982067968
UDI-Public(01)10886982067968
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;